Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 327, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 22, 2004, 4:07 PM EDT for Hardin County, Kentucky. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2004, 4:07 PM EDT (20:07 UTC)
- Expired
- Jul 22, 2004, 4:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Hardin County, KY
The radar
The Louisville radar (KLVX), 3 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 4:15 PM EDT | TSTM WND DMG | Fort Knox, KY | POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 459 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 222007 SVRLMK KYC093-222030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 407 PM EDT THU JUL 22 2004 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY * UNTIL 430 PM EDT * AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR WEST POINT...OR ABOUT 23 MILES SOUTHWEST OF LOUISVILLE...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WEST POINT BY 415 PM EDT REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. LAT...LON 3794 8590 3801 8596 3799 8600 3787 8596 $$ JSD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:15 PM EDT, 52 minutes earlier.
Area forecast discussion, Jul 22, 3:15 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT THU JUL 22 2004 .SHORT TERM (TONIGHT THROUGH SUNDAY) IMMEDIATE THREAT IS STORM DEVELOPMENT TO OUR NORTHWEST LATE THIS AFTERNOON. RADAR/SATELLITE SHOWING MAIN CONVECTION OVER CENTRAL ILLINOIS. THIS SHOULD TRACK EAST FOR A FEW HOURS BEFORE POSSIBLY TURNING SOUTHEAST AND CLIPPING THE NORTHEAST PART OF THE CWFA. OF ADDITIONAL CONCERN HOWEVER IS NEW DEVELOPMENT AROUND 19Z IN SOUTHEAST ILLINOIS WHICH WILL LIKELY AFFECT NORTHERN PORTIONS OF THE CWFA THIS EVENING. END RESULT IS TO HAVE STORMS IN THE FORECAST TONIGHT. WITH PWAT APPROACHING TWO INCHES WILL MENTION HEAVY RAIN. COLD FRONT PUSHES THROUGH FROM NORTH TO SOUTH FRIDAY BRINGING ADDITIONAL THUNDERSTORM CHANCES ALONG WITH IT. SHOWERS AND STORMS SHOULD THEN MOVE JUST SOUTH OF KENTUCKY FRIDAY EVENING WITH DRY WEATHER FOR THE WEEKEND AS HIGH PRESSURE BUILDS IN FROM THE NORTH...THOUGH WILL HAVE TO KEEP AN EYE ON A SHALLOW TROF STRETCHING FROM THE GULF TO THE MID-ATLANTIC COAST. .EXTENDED DISCUSSION (SUNDAY NIGHT THROUGH THURSDAY)... UPPER AIR PATTERN AT THE BEGINNING OF THE EXTENDED FORECAST WILL FEATURE A TROUGH ACROSS THE NORTH CENTRAL PORTION OF THE UNITED STATES AND HIGH PRESSURE ACROSS THE GREAT LAKES. ALTHOUGH THIS HIGH PRESSURE WILL MAINTAIN NORTH WINDS ACROSS THE LOWER OHIO VALLEY...SOUTHWEST FLOW ALOFT TO THE EAST SIDE OF THE UPPER TROUGH WILL BRING PERIODS OF MID LEVEL CLOUDINESS MONDAY THROUGH WEDNESDAY AS MID LEVEL MOISTURE OVERRUNS COOLER AIR AT THE SURFACE. SEVERAL DIFFICULT TO TIME UPPER AIR FEATURES WILL MOVE NORTHEAST ACROSS THE REGION MONDAY AND TUESDAY. HAVE PLACED A CHANCE OF CONVECTION FOR THIS PERIOD THROUGH TUESDAY NIGHT. BY WEDNESDAY...AN UPPER LEVEL LOW WILL BEGIN TO CLOSE OFF ACROSS THE WESTERN GREAT LAKES. THIS WILL BRING SEASONABLY COOL TEMPERATURES WEDNESDAY AND THURSDAY. .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && 13/JSD
Hazardous weather outlook, Jul 22, 12:43 PM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1243 PM EDT THU JUL 22 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-230900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 419 AM EDT THU JUL 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE VERY MOIST AND UNSTABLE AIR OVER CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A LINE FROM MADISON INDIANA...TO LOUISVILLE...TO JASPER INDIANA. A FEW DAMAGING WIND GUSTS AND MARGINALLY SEVERE HAIL WILL BE THE MAIN THREATS. HEAT INDEX READINGS OF UP TO 100 TO 105 ARE LIKELY THIS AFTERNOON, ESPECIALLY IN THE URBAN AREAS. CAUTION SHOULD BE EXERCISED BY THOSE OUTSIDE FOR PROLONGED PERIODS OF TIME. REMEMBER TO DRINK PLENTY OF WATER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE IN THE AREA AGAIN ON FRIDAY AS A COLD FRONT DROPS SOUTH ACROSS OUR REGION. ALTHOUGH THESE STORMS ARE NOT EXPECTED TO BE SEVERE, GUSTY WINDS, LIGHTNING AND HEAVY RAIN COULD ACCOMPANY THE STORMS. SCATTERED THUNDEERSTORMS ARE ALSO EXPECTED TO DEVELOP MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING.
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:57 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 18 min |
| Jul 22, 4:52 PM EDT | Severe Thunderstorm Warning | LMK | Hardin, Larue, Nelson | 38 min |
| Jul 22, 6:23 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 52 min |
| Jul 22, 6:25 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 35 min |
| Jul 22, 6:30 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 60 min |
| Jul 22, 6:31 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 29 min |
| Jul 22, 6:58 PM EDT | Severe Thunderstorm Warning | LMK | Nelson | 47 min |
| Jul 22, 6:59 PM EDT | Severe Thunderstorm Warning | LMK | Butler | 46 min |
| Jul 22, 7:07 PM EDT | Severe Thunderstorm Warning | LMK | Larue | 38 min |
| Jul 22, 7:19 PM EDT | Severe Thunderstorm Warning | LMK | Marion | 41 min |
| Jul 22, 7:36 PM EDT | Severe Thunderstorm Warning | LMK | Taylor | 39 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.